Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 308, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2007, 5:21 PM EDT for Toombs County, Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 20, 2007, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:30 PM EDT | TSTM WND DMG | Lyons, GA | AT LEAST 10 TREES DOWN COUNTYWIDE. |
| Jul 20, 5:30 PM EDT | TSTM WND DMG | Vidalia, GA | HWY 221 NORTH AND SOUTH...4 TREES DOWN. |
| Jul 20, 5:30 PM EDT | HAIL 0.75 | Vidalia, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1746 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202121
SVRFFC
GAC279-202200-
/O.NEW.KFFC.SV.W.0308.070720T2121Z-070720T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 600 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF NORMANTOWN TO
2 MILES WEST OF VIDALIA TO 8 MILES SOUTHWEST OF VIDALIA...MOVING
SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYONS
AND LYONS...SANTA CLAUS...SOUTH THOMPSON....CEDAR CROSSING...OHUPEE
NEW BRANCH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3235 8241 3224 8245 3198 8253 3191 8222
3219 8219 3231 8224
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:21 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 20, 3:21 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT FRI JUL 20 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT RADAR LOOP SHOWS A CLUSTER OF STORMS MOVING S INTO CENTRAL GA. SOME OF THESE STORMS ARE SEVERE WITH MAINLY STRONG GUSTY WINDS ...FREQUENT LIGHTNING...AND NICKEL SIZE OR SMALLER HAIL. THESE STORMS ARE JUST AHEAD OF A RATHER VIGOROUS SUMMERTIME COLD FRONT WHICH IS PUSHING RATHER FAST THROUGH THE STATE. THE FRONT WAS JUST N OF ATL AT 15Z AND SHOULD BE DOWN AROUND THE MCN AREA BY 00Z. THE ATMOSPHERE REMAINS TROPICAL AND UNSTABLE...WHICH IS SHOWING UP VERY WELL IN SOME OF THE STRONGER STORMS WITH 1 TO 1.5 INCHES OF RAIN BEING ESTIMATED. THERE IS A SEVERE THUNDERSTORM WATCH FOR WEST AND MOST ALL OF CENTRAL GA THAT WILL CONTINUE THROUGH 9PM. THIS FRONT WILL CONTINUE MOVING SOUTH THROUGH THE NIGHT AND IS EXPECTED TO BE INTO S GA/N FL BY 18Z SAT. AT THE RATE THIS FRONT IS MOVING I WOULD NOT BE SURPRISED TO SEE THIS HAPPEN. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA BEHIND THIS FRONT SAT KEEPING MOST OF THE ARE PRECIPITATION FREE. WILL KEEP IN SOME LOW POPS FOR AREA SOUTH OF CSG/MCN AS THERE WILL STILL BE SOME MOISTURE AROUND TO HELP SPARK UP SOME STORMS DURING DAYTIME HEATING. THE NEXT PROBLEM IS THE UPPER LEVEL LOW THAT APPEARS OVER VIRGINIA SAT NIGHT ON THE GFS AND NAM. IT IS VERY UNCLIMO FOR THIS CLOSED LOW TO DEVELOP OVER THE MID ATLANTIC IN JULY BUT THE MODELS HAVE BEEN SHOWING THIS FOR 2 DAYS NOW. IF THIS DOES OCCUR IT WILL ALSO POOL COLDER AIR ALOFT...SOME OF WHICH DRIFTS INTO NORTHEAST GA SUNDAY AND THIS COULD BRING A CHANCE OF THUNDERSTORMS TO NORTHEAST GA DURING DAYTIME HEATING. AT THIS POINT WILL CONTINUE WITH 20 POPS MAINLY EAST FOR SUNDAY AFTERNOON. PERSISTENCE ON TEMPS IN THE SHORT TERM LOOKS GOOD. .LONG TERM /MONDAY THROUGH FRIDAY/... AS FOR THE LONG TERM THE BERMUDA RIDGE AXIS MOVES A BIT FURTHER SOUTH INTO S FL AS A LOW CENTER DEVELOPS OVER THE CENTRAL GULF COAST MON. THE UPPER LEVEL LOW MOVES W INTO THE OH VALLEY MON AND THEN INTO THE MIDWESTERN STATES BY WED. THIS WILL HELP CREATE GOOD SOUTHERLY FLOW OVER GA. IF THIS HAPPENS...THE PROXIMITY TO THE CLOSED LOW AND THE ASSOCIATED COLD POOL ALOFT WILL KEEP A CHANCE OF CONVECTION THROUGH DAY 7. WILL CONTINUE WITH A DIURNAL PRECIP TREND IN THE FORECAST. TEMPS SHOULD REMAIN NEAR SEASONAL NORMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 91 67 85 65 / 5 0 0 20 10 ATLANTA 67 90 69 87 66 / 5 0 0 10 10 BLAIRSVILLE 58 85 61 78 61 / 10 0 0 20 10 CARTERSVILLE 62 91 61 87 63 / 5 0 0 10 5 COLUMBUS 72 92 70 90 69 / 40 5 0 10 5 GAINESVILLE 65 88 68 83 65 / 10 0 0 20 10 MACON 69 92 69 91 67 / 40 0 0 20 10 ROME 64 95 64 90 64 / 5 0 0 10 5 PEACHTREE CITY 63 91 60 87 63 / 10 0 0 10 10 VIDALIA 73 92 73 88 68 / 40 20 0 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 20, 4:15 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT FRI JUL 20 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 415 PM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... WEAK SURFACE HIGH PRESSURE OVER THE GULF EXTENDS INTO THE LOWER MISSISSIPPI VALLEY REGION. A COLD FRONT OVER PORTIONS OF NORTH GEORGIA WILL CONTINUE TO PUSH SLOWLY SOUTH THROUGH THIS EVENING AND WILL MOVE THROUGH THE STATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM WILL BE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. HAIL AND HEAVY RAIN WILL ALSO BE POSSIBLE. .DISCUSSION... A VERY MOIST AIRMASS REMAINS IN PLACE AHEAD OF A COLD FRONT THAT IS PUSHING SOUTH THROUGH NORTH AND CENTRAL GEORGIA. INSTABILITY WILL REMAIN MODERATE THIS AFTERNOON...WITH CAPES RANGING FROM 1500 TO 2500 AND LIFTED INDICES FROM -3 TO -6. THE INSTABILITY COMBINED WITH UPPER LEVEL SUPPORT AND LIFT ASSOCIATED WITH THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING ...WITH THE ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL GEORGIA SATURDAY AND ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 20, 4:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT FRI JUL 20 2007 GAZ102>104-202115- 444 PM EDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN SUMTER...WEBSTER AND STEWART COUNTIES UNTIL 515 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM METHVINS TO PROVIDENCE CANYON STATE PARK... MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS SUMTER...WEBSTER AND STEWART COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PROVIDENCE CANYON STATE PARK...METHVINS...FRIENDSHIP...FLORENCE MARINA STATE PERK...ARLES... RICHLAND...LUMPKIN...WESTVILLE...PRESTON...DUMAS...AMERICUS... PLAINS...TROUTMAN...SUMTER AND COBB. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 20, 4:46 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG FORSYTH 33.03N 83.94W
07/20/2007 MONROE GA EMERGENCY MNGR
AT LEAST FIVE TREES DOWN.
&&
GRIFFITHLocal storm report, Jul 20, 4:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG COCHRAN 32.39N 83.35W
07/20/2007 BLECKLEY GA LAW ENFORCEMENT
17 TREES AND SEVERAL POWERLINES DOWN...AT LEAST 5
POWERLINES DOWN ALONG ONE ROAD.
&&
GRIFFITHSpecial weather statement, Jul 20, 4:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT FRI JUL 20 2007 GAZ110-202130- 456 PM EDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TELFAIR COUNTY UNTIL 530 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MCRAE TO 11 MILES NORTHWEST OF CHINA HILL...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MCRAE...HELENA...CHINA HILL AND WORKMORE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jul 20, 5:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG W EASTMAN 32.20N 83.18W
07/20/2007 DODGE GA LAW ENFORCEMENT
AT LEAST 10 TREES DOWN.
&&
GRIFFITHLocal storm report, Jul 20, 5:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG S OCONEE 32.85N 82.96W
07/20/2007 WASHINGTON GA LAW ENFORCEMENT
TWO TREES DOWN...ONE ALONG HWY 272...ANOTHER ALONG NEW
BUCKEYE ROAD JUST NORTH OF JOHNSON COUNTY LINE.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:33 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 57 min |
| Jul 20, 12:47 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 43 min |
| Jul 20, 1:22 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 23 min |
| Jul 20, 1:26 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 64 min |
| Jul 20, 1:36 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 39 min |
| Jul 20, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 65 min |
| Jul 20, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Meriwether, Troup | 61 min |
| Jul 20, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 54 min |
| Jul 20, 2:08 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 52 min |
| Jul 20, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Upson | 48 min |
| Jul 20, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 34 min |
| Jul 20, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 47 min |
| Jul 20, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Talbot, Taylor | 60 min |
| Jul 20, 3:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 57 min |
| Jul 20, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 46 min |
| Jul 20, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 51 min |
| Jul 20, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 50 min |
| Jul 20, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens | 66 min |
| Jul 20, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 55 min |
| Jul 20, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 64 min |
| Jul 20, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 55 min |
| Jul 20, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 62 min |
| Jul 20, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 21 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.